# SDR IXXA0200074O

- Difficulty date: September 25, 2002
- Submitted: September 27, 2002
- Operation: Air carrier
- Aircraft: N825BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45978
- Aircraft time: 83,096 hours, 22,687 cycles
- System (JASC): 2297 · Auto Flight System Wiring
- Part: Panel
- Part number: 3753439501
- Part serial: 012
- Condition: Burned
- Location: Cockpit
- Part time: 83,096 hours, 22,687 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

WHILE ENROUTE FROM STL TO ELP, SMOKE STARTED TO EMIT FROM THE CENTER CONSOLE AFTER THE AUTO PILOT WAS ENGAGED.  THE FLIGHT CREW NOTICED SMALL FLAMES AND EXTINGUISHED THEM WITH A HALON FIRE BOTTLE.  THE FLIGHT CREW PULLED AND COLLERED THE CIRCUIT BREAKERS TO THE AUTO PILOT TRIM AND DECLARED AN EMERGENCY LANDING AT ELP.  MAINTENANCE INSPECTED THE AIRCRAFT WHICH REVEALED THE STABALIZER TRIM LIGHT PANEL BURNED AND MELTED.  MAINTENANCE REPLACED THE LIGHT PANEL AND PERFORMED SUCESSFUL OPERATIONAL CHECKS IN ACCORDANCE WITH THE DOUGLAS MAINTENANCE MANUAL.  THE AIRCRAFT WAS RETURNED TO SERVICE.
